Alert archive / Oregon / Gale Warnings in 2012

Gale Warning 59, NWS Medford, OR

December 21, 2012

NWS Medford, OR issued this gale warning at Dec 21, 2012, 3:09 AM PST. It took effect at Dec 21, 2012, 2:48 PM PST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2012, 3:09 AM PST (11:09 UTC)
In effect from
Dec 21, 2012, 2:48 PM PST
Expired
Dec 22, 2012, 4:00 AM PST
In force
13 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WHUS76 KMFR 211109
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
309 AM PST FRI DEC 21 2012

PZZ356-376-220015-
/O.EXT.KMFR.SE.W.0061.000000T0000Z-121222T1200Z/
/O.EXT.KMFR.SI.Y.0132.000000T0000Z-121222T0300Z/
/O.UPG.KMFR.GL.A.0049.121222T0000Z-121222T0900Z/
/O.NEW.KMFR.GL.W.0059.121222T0300Z-121222T1200Z/
/O.UPG.KMFR.SE.A.0049.121222T0000Z-121222T0900Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
309 AM PST FRI DEC 21 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 7 PM PST
THIS EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST
SATURDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 AM
PST SATURDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT
UNTIL 7 PM PST THIS EVENING. THE HAZARDOUS SEAS WATCH IS NO
LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE
  TODAY. WINDS MAY BRIEFLY LOWER BELOW 25 KT IN THE LATE MORNING
  AND EARLY AFTERNOON. THEN ANOTHER FRONT WILL MOVE ACROSS THE AREA
  THIS EVENING THROUGH EARLY SATURDAY MORNING WITH WINDS INCREASING
  TO 30 KT WITH GUSTS TO 40 KT.

* SEAS: SWELL DOMINATED WESTERLY SEAS OF 17 TO 21 FEET AT 15 TO 16
  SECONDS WILL PERSIST THIS MORNING...GRADUALLY LOWERING TO 15 TO
  18 FT THIS AFTERNOON. THEN ANOTHER FRONT WILL LIKELY BRING AN
  INCREASINGLY CHAOTIC COMBINATION OF VERY STEEP WIND WAVES AND
  SWELL THIS EVENING THROUGH EARLY SATURDAY MORNING WITH SEAS OF
  14 TO 17 FEET.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-370-220015-
/O.EXT.KMFR.SE.W.0061.000000T0000Z-121222T1200Z/
/O.EXT.KMFR.SI.Y.0132.000000T0000Z-121222T0600Z/
/O.UPG.KMFR.GL.A.0049.121222T0000Z-121222T0900Z/
/O.NEW.KMFR.GL.W.0059.121222T0600Z-121222T1200Z/
/O.UPG.KMFR.SE.A.0049.121222T0000Z-121222T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
309 AM PST FRI DEC 21 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 PM PST
THIS EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
SATURDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 AM
PST SATURDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT
UNTIL 10 PM PST THIS EVENING. THE HAZARDOUS SEAS WATCH IS NO
LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE
  TODAY. WINDS MAY BRIEFLY LOWER BELOW 25 KT IN THE LATE MORNING
  AND EARLY AFTERNOON. THEN ANOTHER FRONT WILL MOVE TOWARDS THE
  AREA LATE TODAY AND ACROSS THE WATERS LATE THIS EVENING THROUGH
  EARLY SATURDAY MORNING WITH WINDS INCREASING TO 30 KT AND GUSTS OF
  35 TO 40 KT.

* SEAS: SWELL DOMINATED WESTERLY SEAS OF 17 TO 21 FEET AT 15 TO 16
  SECONDS WILL PERSIST THIS MORNING...GRADUALLY LOWERING TO 14 TO
  17 FT THIS AFTERNOON. THEN ANOTHER FRONT WILL LIKELY BRING AN
  INCREASINGLY CHAOTIC COMBINATION OF VERY STEEP WIND WAVES AND
  SWELL LATE THIS EVENING THROUGH EARLY SATURDAY MORNING WITH
  SEAS OF 13 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
128 
WHUS76 KMFR 211706
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
906 AM PST FRI DEC 21 2012

PZZ356-376-220000-
/O.CON.KMFR.SE.W.0061.000000T0000Z-121222T1200Z/
/O.CON.KMFR.SI.Y.0132.000000T0000Z-121222T0300Z/
/O.CON.KMFR.GL.W.0059.121222T0300Z-121222T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
906 AM PST FRI DEC 21 2012

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
PST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
PST SATURDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY. A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS: SOUTH WINDS WILL RISE TODAY...REACHING 20 TO 30 KT BY
  THIS AFTERNOON. AS A WAVE OF LOW PRESSURE MOVES BY TO THE WEST
  THIS EVENING...SOUTH WINDS WILL INCREASE SUDDENLY TO GALES 30 TO
  40 KT WITH GUSTS TO 45 KT AND CONTINUE TONIGHT. 

* SEAS: SWELL DOMINATED WESTERLY SEAS OF 15 TO 18 FEET AT AROUND
  15 SECONDS WILL GRADUALLY BECOME MORE CHAOTIC TODAY AS SWELLS
  DECREASE AND WIND WAVES INCREASE. A COMBINATION OF VERY STEEP
  WIND WAVES AND SWELL WITH COMBINED SEAS REMAINING AROUND 15 TO
  18 FEET IS EXPECTED TONIGHT THROUGH EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-370-220000-
/O.CON.KMFR.SE.W.0061.000000T0000Z-121222T1200Z/
/O.CON.KMFR.SI.Y.0132.000000T0000Z-121222T0600Z/
/O.CON.KMFR.GL.W.0059.121222T0600Z-121222T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
906 AM PST FRI DEC 21 2012

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM
PST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST SATURDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY. A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 4 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS
REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS: SOUTH WINDS WILL RISE TODAY...REACHING 20 TO 30 KT BY
  THIS AFTERNOON. AS A WAVE OF LOW PRESSURE MOVES BY TO THE WEST
  LATE THIS EVENING...SOUTH WINDS WILL INCREASE SUDDENLY TO GALES
  30 TO 40 KT WITH GUSTS TO 45 KT AND CONTINUE TONIGHT.

* SEAS: SWELL DOMINATED WESTERLY SEAS OF 15 TO 18 FEET AT AROUND
  15 SECONDS WILL GRADUALLY BECOME MORE CHAOTIC TODAY AS SWELLS
  DECREASE AND WIND WAVES INCREASE. A COMBINATION OF VERY STEEP
  WIND WAVES AND SWELL WITH COMBINED SEAS REMAINING AROUND 15 TO
  18 FEET IS EXPECTED TONIGHT THROUGH EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
801 
WHUS76 KMFR 212248
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
248 PM PST FRI DEC 21 2012

PZZ356-376-221200-
/O.CAN.KMFR.SI.Y.0132.000000T0000Z-121222T0300Z/
/O.EXT.KMFR.GL.W.0059.121221T2248Z-121222T1200Z/
/O.EXT.KMFR.SE.W.0061.000000T0000Z-121222T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
248 PM PST FRI DEC 21 2012

...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST SATURDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR WINDS. THE GALE WARNING IS NOW IN EFFECT UNTIL
4 AM PST SATURDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT
UNTIL 10 AM PST SATURDAY. 

* WINDS: SOUTH WINDS OF 20 TO 30 KT WILL INCREASE AT TIMES TO
  GALES OF 35 TO 40 KT AS SCATTERED THUNDERSTORMS MOVE THROUGH
  THE WATERS THOUGH THE EVENING. AS A WAVE OF LOW PRESSURE MOVES
  BY TO THE WEST THIS EVENING...SOUTH WINDS WILL INCREASE SUDDENLY
  TO GALES 30 TO 40 KT WITH GUSTS TO 45 KT AND CONTINUE TONIGHT.

* SEAS: SWELL DOMINATED WESTERLY SEAS OF 15 TO 18 FEET AT AROUND 
  15 SECONDS WILL GRADUALLY BECOME MORE CHAOTIC TODAY AS SWELLS 
  DECREASE AND WIND WAVES INCREASE. A COMBINATION OF VERY STEEP 
  WIND WAVES AND SWELL WITH COMBINED SEAS REMAINING AROUND 15 TO 
  18 FEET IS EXPECTED TONIGHT THROUGH EARLY SATURDAY MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-370-221200-
/O.CAN.KMFR.SI.Y.0132.000000T0000Z-121222T0600Z/
/O.EXT.KMFR.GL.W.0059.121221T2248Z-121222T1200Z/
/O.EXT.KMFR.SE.W.0061.000000T0000Z-121222T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
248 PM PST FRI DEC 21 2012

...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST SATURDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 AM PST
SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR WINDS. THE GALE WARNING IS NOW IN EFFECT UNTIL
4 AM PST SATURDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT
UNTIL 10 AM PST SATURDAY. 

* WINDS: SOUTH WINDS OF 20 TO 30 KT WILL INCREASE AT TIMES TO
  GALES OF 35 TO 40 KT AS SCATTERED THUNDERSTORMS MOVE THROUGH
  THE WATERS THOUGH THE EVENING. AS A WAVE OF LOW PRESSURE MOVES
  BY TO THE WEST THIS EVENING...SOUTH WINDS WILL INCREASE SUDDENLY
  TO GALES 30 TO 40 KT WITH GUSTS TO 45 KT AND CONTINUE TONIGHT.

* SEAS: SWELL DOMINATED WESTERLY SEAS OF 15 TO 18 FEET AT AROUND 
  15 SECONDS WILL GRADUALLY BECOME MORE CHAOTIC TODAY AS SWELLS 
  DECREASE AND WIND WAVES INCREASE. A COMBINATION OF VERY STEEP 
  WIND WAVES AND SWELL WITH COMBINED SEAS REMAINING AROUND 15 TO 
  18 FEET IS EXPECTED TONIGHT THROUGH EARLY SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
SVEN

HTTP://WWW.WEATHER.GOV/MEDFORD
301 
WHUS76 KMFR 221048
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
248 AM PST SAT DEC 22 2012

PZZ356-376-230000-
/O.CON.KMFR.GL.W.0059.000000T0000Z-121222T1200Z/
/O.CON.KMFR.SE.W.0061.000000T0000Z-121222T1800Z/
/O.NEW.KMFR.GL.W.0060.121223T0300Z-121223T1200Z/
/O.NEW.KMFR.SE.W.0062.121223T0300Z-121223T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
248 AM PST SAT DEC 22 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST
SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM THIS EVENING TO
4 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST
SUNDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO
4 AM PST SUNDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST
EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT
UNTIL 10 AM PST THIS MORNING. 

* WINDS: SOUTH WINDS OF 30 TO 35 KT WITH GUSTS TO 40 KT EARLY THIS
  MORNING WILL LOWER TO 20 TO 30 KT LATER THIS MORNING INTO THIS
  AFTERNOON. SOUTH WINDS WILL INCREASE AGAIN THIS EVENING INTO
  TONIGHT TO 30 KT WITH GUSTS TO 40 KT.

* SEAS: A COMBINATION OF VERY STEEP WIND WAVES AND SWELL WITH
  COMBINED SEAS REMAINING AROUND 13 TO 17 FEET IS EXPECTED THIS
  MORNING. SEAS WILL LOWER TO 12 TO 14 FEET LATE THIS MORNING AND
  THIS AFTERNOON DUE TO A MIX OF STEEP WIND WAVES AND WEST AND
  SOUTHWEST SWELL. CHAOTIC SEAS ARE EXPECTED DURING THE EVENING
  AND TONIGHT...WITH COMBINED SEAS OF 13 TO 16 FEET DUE TO VERY
  STEEP WIND WAVES AND WESTERLY SWELL.

* AREAS AFFECTED: STRONGEST WINDS AND SEAS ARE EXPECTED FROM GOLD
  BEACH NORTH AND BEYOND 10 NM FROM SHORE THIS EVENING AND
  TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-370-230000-
/O.CON.KMFR.GL.W.0059.000000T0000Z-121222T1200Z/
/O.CON.KMFR.SE.W.0061.000000T0000Z-121222T1800Z/
/O.NEW.KMFR.GL.W.0060.121223T0300Z-121223T1200Z/
/O.NEW.KMFR.SE.W.0062.121223T0300Z-121223T1500Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
248 AM PST SAT DEC 22 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST
SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM THIS EVENING TO
7 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST
SUNDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM PST SUNDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST
EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT
UNTIL 10 AM PST THIS MORNING. 

* WINDS: SOUTH WINDS OF 30 TO 35 KT WITH GUSTS TO 40 KT EARLY THIS
  MORNING WILL LOWER TO 20 TO 30 KT LATER THIS MORNING INTO THIS
  AFTERNOON. SOUTH WINDS WILL INCREASE AGAIN THIS EVENING AND
  TONIGHT TO 30 KT WITH GUSTS TO 40 KT.

* SEAS: A COMBINATION OF VERY STEEP WIND WAVES AND SWELL WITH
  COMBINED SEAS REMAINING AROUND 13 TO 17 FEET IS EXPECTED THIS
  MORNING. SEAS WILL LOWER TO 12 TO 14 FEET LATER THIS MORNING AND
  THIS AFTERNOON DUE TO A MIX OF STEEP WIND WAVES AND WEST AND
  SOUTHWEST SWELL. CHAOTIC SEAS ARE EXPECTED DURING THE EVENING
  AND TONIGHT...WITH COMBINED SEAS OF 13 TO 15 FEET DUE TO VERY
  STEEP WIND WAVES AND WESTERLY SWELL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 20, 9:23 PM PST, 5 hours 46 minutes earlier.

Area forecast discussion, Dec 20, 9:23 PM PST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
923 PM PST THU DEC 20 2012

...HEAVY, WET SNOW FALLING IN PARTS OF SW OR AND NORTHERN CA
CREATING HAZARDOUS TRAVEL CONDITIONS TONIGHT...

.UPDATE...AN INTENSIFYING COLD FRONT SET UP OVER THE AREA THIS
AFTERNOON INTO EVENING. NUMEROUS WAVES RIDING OVER THIS SLOW
MOVING BOUNDARY HAVE CAUSED VERY HIGH PRECIPITATION RATES IN CERTAIN
SPOTS. THE RESULT HAS BEEN LOCALLY LOWER SNOW LEVELS. IN FACT,
SNOW LEVELS HAVE VARIED DRAMATICALLY THROUGHOUT THE AREA. SOME
PLACES IN JOSEPHINE COUNTY ARE REPORTING 6 INCHES OF SNOW DOWN TO
NEARLY 900 FT.  AT THE SAME TIME THE HILLSIDES NEAR MEDFORD AND
ASHLAND AT 2000 FT CONTINUE TO SEE RAIN. SO A QUICK UPDATE WAS
MADE TO THE GRIDS TO ACCOUNT FOR THOSE LOWER SNOW LEVELS AND
HIGHER ACCUMULATION AMOUNTS. THE WINTER STORM WARNING WAS ALSO
ADJUSTED TO ACCOUNT FOR THESE WORSENING CONDITIONS.

THERE MAY BE A BRIEF LULL IN THE ACTION DURING THE DAY FRIDAY...AT
LEAST FOR THE SOUTHERN OREGON AREA. NORTHERN CALIFORNIA WILL
CONTINUE TO SEE STRONG SOUTHERLY FLOW BRING VERY HEALTHY AMOUNTS
OF MOISTURE THROUGHOUT THE DAY. SO DO NOT EXPECT MUCH OF A BREAK
FOR THE MOUNT SHASTA CITY AREA WHICH HAS ALSO SEEN 15 INCHES OF
SNOW SO FAR. THE NEXT WAVE IS STILL ON TRACK TO BRING ANOTHER ROUND
OF RAIN TO THE COAST AND SNOW TO INLAND AREAS LATE FRIDAY. BUT
TOMORROW'S SNOW LEVEL FORECAST FOR SOUTHERN OREGON IS TURNING OUT
TO BE NEARLY AS TRICKY AS TODAY'S. THEY SHOULD CONTINUE TO HOVER
GENERALLY AROUND 2000 FT. BUT LOCALLY LOWER LEVELS DOWN TO 1000 FT
IN AREAS WHERE HEAVIER PRECIPITATION SETS UP IS CERTAINLY POSSIBLE.

&&

.AVIATION...WIDESPREAD MVFR CIGS OVERNIGHT WITH LOCAL IFR AND NEAR
TOTAL MOUNTAIN OBSCURATION. VLIFR IS EXPECTED NEAR MOUNT SHASTA
DUE TO HEAVY SNOW. SNOW LEVELS ARE GENERALLY 1000 TO 1500 FEET
ACROSS THE AREA THIS EVENING...A BIT HIGHER AROUND MEDFORD AND
WILL LIKELY STAY IN THIS RANGE OVERNIGHT. ACCUMULATING SNOW IS
POSSIBLE AT KLMT OVERNIGHT, BUT AMOUNTS SHOULD BE LIGHT. SNOW MAY
ALSO MIX WITH RAIN AT TIMES AT KMFR, BUT MOST ACCUMULATION SHOULD
STAY ABOVE THE AIRPORT ELEVATION. OCCASIONAL -RA IS EXPECTED AT
KRBG AND KOTH. ELEVATIONS ABOVE 2000 FEET ON THE WEST SIDE WILL BE
MOSTLY IFR TO LIFR FRIDAY MORNING DUE TO CEILINGS AND SNOW. SPILDE

&&

.PREV DISCUSSION... /ISSUED 256 PM PST THU DEC 20 2012/

A STRONG COLD FRONT HAS NOW MOVED EAST OF THE CASCADES. WINDS
HAVE DIMINISHED BEHIND IT BUT THERE ARE STILL STRONG WINDS OVER
THE EAST SIDE. SNOW LEVELS ARE PLUNGING BEHIND THE FRONT...AND
CURRENTLY IT LOOKS LIKE THE POST-FRONTAL SNOW LEVEL IS ANYWHERE
FROM 100 TO 1500 FEET...AND IT CAN VARY THAT MUCH OVER THE COURSE
OF SEVERAL MILES. THE PRIMARY FOCUS IS NOW WINTER WEATHER...
ESPECIALLY AROUND THE MOUNT SHASTA AREA.

AN UPPER TROUGH OUT NEAR 140W WILL DIG IN PLACE INTO FRIDAY...THEN
MOVE SLOWLY EASTWARD AND WEAKEN. NUMEROUS SHORT WAVES EJECTING FROM
THE TROUGH WILL MOVE OVER THE PACIFIC NORTHWEST THROUGH THE
WEEKEND. EACH WAVE WILL BRING ANOTHER ROUND OF PRECIPITATION AND
WIND TO THE AREA. HOWEVER...WINDS WILL NOT BE NEARLY AS STRONG AS
THOSE ASSOCIATED WITH THE CURRENT FRONT. PRECIPITATION WILL BE THE
MAIN CONCERN...AND THE SHORT WAVES WILL BE SO CLOSELY SPACED THAT
IT WILL BE DIFFICULT TO TELL WHEN ONE SYSTEM ENDS AND THE NEXT
BEGINS. AFTER A COLD NIGHT TONIGHT...SNOW LEVELS WILL GENERALLY BE
IN THE 2000-3000 FOOT RANGE FRIDAY THROUGH SUNDAY.

THE MAIN FOCUS OF PRECIPITATION WILL BE IN A CRESCENT EXTENDING
FROM THE KALMIOPSIS WILDERNESS SOUTHEAST THROUGH WESTERN SISKIYOU
COUNTY TO THE MOUNT SHASTA AREA. INITIALLY THE PRECIPITATION WILL
BE SPREAD OUT OVER THIS AREA...BUT THEN THE FOCUS WILL SHIFT TO
THE MOUNT SHASTA AREA SATURDAY.

THE REMNANTS OF THE LONG WAVE TROUGH WILL MOVE ONSHORE SUNDAY
NIGHT AND A LONG WAVE RIDGE WILL MOVE IN MONDAY.

LONG TERM...MONDAY MORNING, DECEMBER 24TH THROUGH THURSDAY NIGHT,
DECEMBER 27TH.

IN SUMMARY...THERE IS HIGH CONFIDENCE IN THE GENERAL WEATHER PATTERN
EVOLUTION DURING THIS TIME PERIOD. CONFIDENCE IN THE CURRENT SNOW
LEVEL FORECASTS AND EXACT TIMING OF WEATHER SYSTEMS DURING THIS TIME
PERIOD...HOWEVER...IS ONLY MODERATE. THE MODERATE SNOW LEVEL
CONFIDENCE IS DUE TO THE POSSIBILITY OF NOCTURNAL COOLING DEVELOPING
BETWEEN WEATHER SYSTEMS WHICH COULD BRING SNOW LEVELS TO OR NEAR
VALLEY FLOORS...AT TIMES. IF WE REMAIN CLOUDY OVERNIGHT AND BREAKS
OCCUR DURING THE DAY...THEN SNOW LEVELS WILL BE HIGHER. ALTOGETHER
SNOW LEVELS ARE EXPECTED TO REMAIN BELOW THE LEVEL OF SISKIYOU
SUMMIT AND THE EAST SIDE DURING THIS TIME PERIOD.

THE TAIL END OF THE MAJOR UPPER LEVEL TROUGH OVER THE AREA ON THE
23RD WILL MOVE THROUGH ON THE 24TH IN THE FORM OF A WARM FRONT. SNOW
LEVELS ARE LIKELY TO BE LOW IN THE 1000 TO 2000 FOOT RANGE IN THE
MORNING...RISING TO 2000 TO 3000 FEET IN THE AFTERNOON. IT SHOULD
BE NOTED THAT SNOW LEVELS WILL BE HIGHLY DEPENDENT ON HOW MUCH
PARTIAL CLEARING THERE IS ON THE NIGHT OF THE 23RD...AS BELOW
FREEZING AIR COULD EASILY DEVELOP IN THE WEST SIDE VALLEYS DUE TO
PLENTY OF SNOW IN THE SURROUNDING HILLS AND MOUNTAINS.

WEAK HIGH PRESSURE RIDGING IS EXPECTED ON ABOUT CHRISTMAS EVE INTO
CHRISTMAS DAY.

LATE ON CHRISTMAS DAY THROUGH THE 26TH THE NEXT FRONTAL SYSTEM WILL
PUSH INTO THE AREA WITH MORE PRECIPITATION ACROSS THE AREA. WHILE
SNOW LEVELS ARE LIKELY TO RISE TO 4000 TO 6000 FEET ON THE WEST
SIDE...SNOW IS STILL EXPECTED ON SISKIYOU SUMMIT AND THE EAST SIDE
TO INCLUDE KLAMATH FALLS AND MOUNT SHASTA CITY...THOUGH IT MAY MIX
WITH RAIN DURING PART OF THIS STORM EVENT.

ON THE 27TH THE COLDER NORTHWESTERLY FLOW PORTION OF THE UPPER LEVEL
TROUGH ASSOCIATED THIS FRONTAL SYSTEM WILL MOVE IN. MODELS DIFFER
GREATLY ON SNOW LEVELS WITH THIS FEATURE. IT SHOULD BE NOTED THAT
CURRENT SNOW LEVELS FORECASTS FOR THIS TIME PERIOD INDICATE MODEL
CONSENSUS. THERE IS THE POTENTIAL...GIVEN THE PATTERN...THAT SNOW
LEVELS COULD AGAIN THREATEN THE VALLEY FLOORS. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 AM PST FRIDAY FOR ORZ030-031.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST FRIDAY FOR ORZ027-028.
     HIGH SURF ADVISORY UNTIL 4 PM PST FRIDAY FOR ORZ021-022.
     WINTER STORM WARNING UNTIL 10 AM PST FRIDAY ABOVE 1000 FEET FOR
     FOR ORZ024.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST FRIDAY FOR ORZ021.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST FRIDAY FOR
     ORZ023-025-026.

CA...WINTER STORM WARNING UNTIL 3 PM PST FRIDAY ABOVE 1500 FEET FOR
     FOR CAZ080.
     WINTER STORM WARNING UNTIL 10 AM PST SATURDAY FOR CAZ082-083.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST FRIDAY FOR CAZ081.

PACIFIC COASTAL WATERS...GALE WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST FRIDAY FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
     NIGHT FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 4 PM PST FRIDAY FOR
     PZZ350-356-370-376.

MSO/BTL/MAS

In the hours before

Local storm report, Dec 20, 10:28 PM PST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1028 PM PST THU DEC 20 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HEAVY SNOW       4 N GRANTS PASS         42.50N 123.34W
12/20/2012  M4.5 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            TREES AND POWERLINES DOWN. WORST NEAR
            REDWOOD AVE. 1.19" OF RAIN BEFORE SNOW.
            HEAVY SNOW DURATION 12 HOURS

&&

IRIS SYSTEM
Local storm report, Dec 20, 10:29 PM PST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1029 PM PST THU DEC 20 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       2 ESE JACKSONVILLE      42.30N 122.92W
12/20/2012  M0.95 INCH       JACKSON            OR   TRAINED SPOTTER

            ALL RAIN @ 1600' HEAVY RAIN DURATION 12
            HOURS

&&

IRIS SYSTEM
Local storm report, Dec 20, 10:30 PM PST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1030 PM PST THU DEC 20 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY SNOW       1 WNW YREKA             41.73N 122.65W
12/20/2012  M5.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            HEAVY SNOW DURATION 12 HOURS

&&

IRIS SYSTEM
Local storm report, Dec 20, 10:38 PM PST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1038 PM PST THU DEC 20 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     SNOW             1 NW YREKA              41.73N 122.64W
12/20/2012  M4.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            SNOW DURATION 15 HOURS

&&

IRIS SYSTEM
Local storm report, Dec 20, 11:29 PM PST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1129 PM PST THU DEC 20 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 PM     HEAVY SNOW       MOUNT SHASTA            41.32N 122.31W
12/20/2012  M18.0 INCH       SISKIYOU           CA   TRAINED SPOTTER

            DRIFTING SNOW TOO. DIFFERENT DENSITIES OF
            THE SNOW THROUGH THE DAY HAVE CREATED MANY
            LAYERS IN SNOWPACK.

&&

IRIS SYSTEM
Local storm report, Dec 20, 11:31 PM PST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1131 PM PST THU DEC 20 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HEAVY RAIN       MYRTLE POINT            43.07N 124.13W
12/20/2012  M2.18 INCH       COOS               OR   TRAINED SPOTTER

            WITH 4IN OF SLUSHY SNOW. HEAVY RAIN DURATION
            24 HOURS

&&

IRIS SYSTEM

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 3:11 AM PSTWinter Storm WatchMFRCurry, Josephine6 hr
Dec 21, 2:24 PM PSTWinter Storm WatchMFRKlamath, Lake12 hr
Dec 21, 3:11 AM PSTWinter Storm WatchMFRSiskiyou11 hr

Nearby

Gale Warnings in Oregon, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.